Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Had vomiting, subsided with medicine, now has phlegm. Have diabetes, taking insulin. What is it?

My mom is 72 and a diabetic patient for last 2 years. She takes insulin twice daily. Three days ago, she suddenly started vomiting whenever she was trying to eat and so, we showed to a doctor. Doctor prescribed medicine for vomiting and to cut down the gas/acidic elements in her body. Vomiting has reduced now to only once a day but we are noticing phlegm when she throw. We are very concern about confused!!!

Could you kindly explain what is going on and if there is anything to be worried?
Asked On : Fri, 19 Apr 2013
Answers:  2 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
Diabetes is a multi organ disease with involvement of almost all organs of body due to its complications.
Blood sugar both fasting and postprandial must be in controlled range.
Diabetes is due to progressive loss or destruction of beta cells in endocrinal part of pancreas.
With the available describes details, there could be possibility of upper respiratory tract infection with vomiting could be due to involvement of gastrointestinal tract or a prodromal symptom of generalized systemic infection.
You should consult with internal medicine specialist/ ENT surgeon and should go for thorough check up.
You should also go for complete blood count, erythrocyte sedimentation rate and chest x ray.
Meanwhile, she should take complete antibiotic therapy, antiemetics, antipyretics and decongestants on written prescription.
Perform gargles three times in a day; a glass of lukewarm water with a pinch of salt.
Avoid cold drinks, oily food and curd.
Take care,
Dr. Mayank Bhargava
Answered: Fri, 19 Apr 2013
I find this answer helpful
General & Family Physician Dr. Bruce Kinney, DO's  Response
Hello, and welcome to HCM!

The symptoms that you are describing in your mother are most consistent with gastroenteritis. This term refers to an infection in the stomach and/or intestines. Most often, these infections are viral in nature (meaning there is no need for antibiotics). Symptoms frequently include nausea, vomiting, diarrhea, abdominal pain, fever, lethargy, general malaise. In the case of viral gastroenteritis, only time is needed to feel better. It is easy to become dehydrated, so these patients are recommended to drink lots and lots of fluids.

If her symptoms worsen or do not improve, it would be wise to return to the doctor for re-evaluation.

I wish you the best of health, and thanks for posting on HCM.
Answered: Sat, 20 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor